Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suffering from redness of scrotum. Having pain and itching. Used canestin cream. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 5784 Questions
hi i have been suffering for the last two weeks with a redness to the scrotum which is also extended halfway up the shaft of my penis. No pain just a very occasional itch. When it first started intensely hot and i used tea tree oil cream for two days which cooled it. I then realised that was probably not a good think. Went to pharmacist and she suggested canestin cream. Used that for a week but no change. Then saw a doctor on Tuesday who prescribed Travocort cream - a steroid- have been using that 3 times a day but it seems to be making the redness worse and it is now extended further up the shaft of my penis. I am at my wits end -I am going to Slovenia next week for a week. I dont know whether to continue with the steroid cream or discontinue. I am now getting really worried that it has gone on for so long
Posted Fri, 31 May 2013 in Skin Hair and Nails
Answered by Dr. Rahul Kumar 20 minutes later
Thanks for the query.
I think you are suffering from a fungal infection of the groin called as tinea cruris.
Actually it is an infection so application of steroid will make it worse.
That too you have applied it three times a day.
In fact it must not be applied more than once a day.

You should apply oint clotrimazole daily twice daily for atleast a month.
Even if the symptoms are relieved, you must continue using it for a month.

Let me know if you have any other doubt.

Thank you
Above answer was peer-reviewed by
Follow-up: Suffering from redness of scrotum. Having pain and itching. Used canestin cream. What to do? 39 minutes later
Thank you for your answer. I used canesten anti-fungal cream for seven days and saw no improvement. It was then I went to a doctor who prescribed Travocort (which also has an anti-fungal agent). He advised application three times a day for a week and then twice a day for a week. So I am using an anti-fungal cream with a steroid component. The redness is confined to my scrotum, base and sides of the shaft of my penis. I am getting no itch. I am concerned that I am going into a third week with no improvement and looks like its getting worse. Should I discontinue and use an anti-histamine cream whilst I am away? Will the redness eventually go? I have read about red scrotum syndrome and am worried this redness is going to stay and not get better
Answered by Dr. Rahul Kumar 1 hour later
Thanks for the follow up.
Yes you must discontinue the steroid, it is going to harm you.
Antifungals sometime take longer time to act.

I advice you to use clotrimazole powder, this will be better for you as it will absorb moisture as well as will have antifungal effect.

You dont have itching due to excess use of steroid.

Antihistamine cream wont help.
It is mainly used to control itch, which you dont have.

Dont worry about the redness, it will slowly disappear.

Hope you get well soon.

Thank you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor